Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

Closed ideals of the algebra of absolutely convergent Taylor series


Authors: J. Esterle, E. Strouse and F. Zouakia
Journal: Bull. Amer. Math. Soc. 31 (1994), 39-43
MSC: Primary 43A20; Secondary 46J20, 47A99
MathSciNet review: 1246467
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma $ be the unit circle, $ A(\Gamma )$ the Wiener algebra of continuous functions whose series of Fourier coefficients are absolutely convergent, and $ {A^ + }$ the subalgebra of $ A(\Gamma )$ of functions whose negative coefficients are zero. If I is a closed ideal of $ {A^ + }$, we denote by $ {S_I}$ the greatest common divisor of the inner factors of the nonzero elements of I and by $ {I^A}$ the closed ideal generated by I in $ A(\Gamma )$. It was conjectured that the equality $ {I^A} = {S_I}{H^{\infty}} \cap {I^A}$ holds for every closed ideal I. We exhibit a large class $ {\mathcal{F}}$ of perfect subsets of $ \Gamma $, including the triadic Cantor set, such that the above equality holds whenever $ h(I) \cap \Gamma \in {\mathcal{F}}$. We also give counterexamples to the conjecture.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC: 43A20, 46J20, 47A99

Retrieve articles in all journals with MSC: 43A20, 46J20, 47A99


Additional Information

DOI: http://dx.doi.org/10.1090/S0273-0979-1994-00491-4
PII: S 0273-0979(1994)00491-4
Article copyright: © Copyright 1994 American Mathematical Society